The 11th Urban Research Plaza's Forum

# Art Access and Advocacy – Promoting Creativity and Innovation in Urban Communication for the Development of Participatory and Happy Communities

# By the Faculty of Fine and Applied Arts, Chulalongkorn University and the Urban Research Plaza, Osaka City University

March 4-5, 2013 8:00 AM - 5:00 PM

## Performance Hall of the Arts and Culture Building on the Chulalongkorn University's Campus

March 4, 2013 (Monday) Arts and Culture Building, Performance Hall 8:00 AM Registration

Morning Session (Moderator - Dr. Shin Nakagawa, Professor, Osaka City University, Japan)

Welcome
Associate Professor Dr. Suppakorn Disatapundhu, Dean, Faculty of Fine and Applied Arts, Chulalongkorn University, Thailand
Opening Speech
Professor Pirom Kamolratanakul MD., President, Chulalongkorn University Thailand
Memorandum of Understanding (моџ) between Osaka City University & Chulalongkorn University
Professor Yoshiki Nishizawa, MD, PhD, President, Osaka City University, Japan
Keynote Address 1 – Social Accessibility through Arts
<i>Dr. Shin Nakagawa,</i> Professor, Osaka City University, Japan
Keynote Address 2 – Art Behind Bars: Providing Peace for Prisoners
Dr. Channarong Pornrungroj, Director, The Office for National Education Standards and Quality Assessment, Thailand

#### 1. Promoting Creativity and Responsibility in Urban Planning and Management (Moderator - Dr. Kjell Skyllstad, Visiting Professor, Chulalongkorn University, Thailand)

11:00 AM	Artists and Creativity in Urban Planning and Placemaking
	Tom Borrup, Professor and PhD Student, Drexel University, USA

- 11:20 AM **Public Spending and the Search for Cultural Identity: Monumental Buildings or Cultural Activities?** *Knut Samset,* Professor, Norwegian University of Science and Technology, Norway
- 11:40 AM On Legislating for Access and Public Outreach of Art and Music Saemund Fiskvik, Copyright Coach, Norcode, Norway
- 12:00 AM New Directions of Arts Management in Contemporary Society: Community Based Art Project as Grass-roots Art Advocacy Nov Amenomori, Adjunct Lecturer, Urban Research Plaza, Osaka City University, Japan

12:20 PM Lunch (40 min)

Afternoon Session (Moderator - Dr. Pornprapit Phoasavadi, Asst. Prof., Chulalongkorn University, Thailand)

1:00 PM **TBA** 

DFA Students' Group Presentation #1, Chulalongkorn University, Thailand

#### 2. Creating Well-being and Life Competence Through the Arts

- 1:20 PM **Keynote Speaker: Music and Well-being Music as an Integrative Experience** June Boyce-Tillman, Professor of Applied Music, University of Winchester, UK
- 1:40 PM **Dimensions of Performance**

Marina Horak, Associated Professor, Academy of Music, University in Ljubljana, Slovenia

2:00 PM Role-playing as a Creative Process to Empower Children's Character (A Case Study in Drama Activities at the Mekar Lestari Home-Care) Melina Surya Dewi Widjaja, Lecturer, Jakarta Institute of the Arts (IKJ), Indonesia

#### 3. Creating Spaces for Social Participation

2:00 PM Lifeboats – A Sailing Sculptural Installation in Ferrocement, with Direct Social Participation, Artistic Exchange and Incorporated Music by Composer Geir Johnson

Marit Bente Norheim, Professional artist, Norway

- 2:20 PM New Visual Dialogues and New Art Forms in the Urban Space and at Sea Else Marie Bukdahl, Professor, University of Aalborg, Denmark
- 2:40 PM **Transposition in Vietnam: A Development Programme for Civil Society?** *Geir Johnson,* The HEDDA Foundation – Transposition Programme, Norway

## 3:20 PM Special Event (60 min)

Arts Access in Internal Medicine: Connecting Traditional Sundanese Musical Instrument and Internal Medicine Residency Program Primal Sudjana, Head of Internal Medicine Department, Faculty of Medicine, Universitas Padjadjaran/Hasan Sadikin Hospital, Bandung, Indonesia

- 4:20 PM Roundtable Discussion (Moderators Dr. Kjell Skyllstad, Visiting Professor, & Dr. Pornprapit Phoasavadi, Asst. Prof., Chulalongkorn University, Thailand)
- 5:00 PM Session Concludes

#### March 5, 2013 (Tuesday) Arts and Culture Building, Performance Hall

#### 4. Art Activism for Social Transformation (Moderator - Dr. Prapon Kumjim, Lecturer, Chulalongkorn University, Thailand)

- 9:00 AM **The Revitalization of Community through Dance Communication: the Study of Community Dance in Sapporo, Japan** *Takako Iwasawa,* Hokkaido University of Education (Iwamizawa campus), Japan
- 9:20 AM Video Art: Fear Within The Southern Thai Provinces *I-na Phuyuthanon,* DFA Candidate, Chulalongkorn University, Thailand
- 9:40 AM Accessing Shared Culture for Conflict Transformation The Arts of Pattani, Thailand Hilde Kvam, Associated Professor, Norwegian University of Science and Technology, Trondheim, Norway

## 10:00 PM Coffee Break (20 min)

- 10:20 AM **Curators TV Project Building New Infrastructure for Everyone to Enjoy Art** *Daisuke Suzuki,* Research Aid, Osaka City University, Japan
- 10:40 AM **The Paradox of Visual Arts Criticism in Thailand: Globalization and Art World Contexts** *Thanom Chapakdee,* DFA Candidate, Chulalongkorn University, Thailand
- 11:00 AM **Manipulation Jan Švankmajer's Animation Technique and Criticism on Civilization** *Haruka Kawakami,* Master's Student, Department of Culture, Osaka City University, Japan

## 5. Promoting New Local Art Forms for Urban Creativity

- 11:20 AM **The Creation of An Integrated Musical Instrument for the Mentally Disabled Children** *Tepika Rodsakan,* DFA Candidate, Chulalongkorn University, Thailand
- 11:40 AM Contemporary Lanna Textile Designs for Interior Decoration Jaipak Burapajatana, DFA Candidate, Chulalongkorn University, Thailand

## 12:00 PM Lunch (60 min)

Afternoon Session (Moderator - Dr. Bussakorn Binson, Assoc. Prof., Chulalongkorn University, Thailand)		
1:00 PM	Creation of Dance Utilizing Hatha Yoga Concepts	
	Nualravee Junloon, DFA Candidate, Chulalongkorn University, Thailand	
1:20 PM	Utilization of Waste Materials in the Manufacture of Thai Home Decorations	
	Thanaphan Boonyarutkalin, DFA Candidate, Chulalongkorn University, Thailand	
1:40 PM	Biometric Personal Authentic for Bio-Nonwoven Fashion	
	Kris Yensudchai, DFA Candidate, Chulalongkorn University, Thailand	
2:00 PM	Development of Bamboo Handicrafts in Thailand's Isaan Region	
	Sakchai Sikka, asst. professor, Ubon Ratchathaini University, Thailand	
2:20 PM	Thai Classical Music Composition: Pleng Ruang Puja Nakon Nan	
	Pattara Komkhum, Lecturer, Chulalongkorn University, Thailand	
2:40 PM	Coffee Breek (20 min)	
2.40 111	Coffee Break (20 min)	
3:00 PM	ТВА	
	DFA Students' Group Presentation #2, Chulalongkorn University, Thailand	
3:20 PM	Forum Summation	
	Shin Nakagawa, Professor, Osaka City University, Japan	
3:50 PM	Special Event: Piano Concert	
	Marina Horak & Larisa Marjanovic, Ljubljana University, Slovenia	

5:00 PM Forum Concludes